IDEAS home Printed from https://ideas.repec.org/a/eee/jmvana/v67y1998i2p169-189.html
   My bibliography  Save this article

Double Shrinkage Estimation of Common Coefficients in Two Regression Equations with Heteroscedasticity

Author

Listed:
  • Kubokawa, Tatsuya

Abstract

The problem of estimating the common regression coefficients is addressed in this paper for two regression equations with possibly different error variances. The feasible generalized least squares (FGLS) estimators have been believed to be admissible within the class of unbiased estimators. It is, nevertheless, established that the FGLS estimators are inadmissible in light of minimizing the covariance matrices if the dimension of the common regression coefficients is greater than or equal to three. Double shrinkage unbiased estimators are proposed as possible candidates of improved procedures.

Suggested Citation

  • Kubokawa, Tatsuya, 1998. "Double Shrinkage Estimation of Common Coefficients in Two Regression Equations with Heteroscedasticity," Journal of Multivariate Analysis, Elsevier, vol. 67(2), pages 169-189, November.
  • Handle: RePEc:eee:jmvana:v:67:y:1998:i:2:p:169-189
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0047-259X(98)91763-8
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Taylor, William E, 1977. "Small Sample Properties of a Class of Two Stage Aitken Estimators," Econometrica, Econometric Society, vol. 45(2), pages 497-508, March.
    2. Taylor, William E, 1978. "The Heteroscedastic Linear Model: Exact Finite Sample Results," Econometrica, Econometric Society, vol. 46(3), pages 663-675, May.
    3. Swamy, P. A. V. B. & Mehta, J. S., 1979. "Estimation of common coefficients in two regression equations," Journal of Econometrics, Elsevier, vol. 10(1), pages 1-14, April.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Yang, Guo-Qing & Wu, Qi-Guang, 2004. "Existence conditions for the uniformly minimum risk unbiased estimators in a class of linear models," Journal of Multivariate Analysis, Elsevier, vol. 88(1), pages 76-88, January.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:67:y:1998:i:2:p:169-189. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.